Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2015, 5:33 PM EDT for Granville County, Person County, Vance County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 1, 2015, 6:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Person County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 83 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS52 KRAH 012133
SVRRAH
NCC077-145-181-012230-
/O.NEW.KRAH.SV.W.0046.150601T2133Z-150601T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 532 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF ROXBORO...AND
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...STEM...STOVALL...OAK HILL...SURL...JOHN H KERR
RESERVOIR...TUNGSTEN...BULLOCKSVILLE...SATTERWHITE POINT MARINA AND
BEREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3644 7830 3617 7868 3633 7892 3654 7881
3654 7832
TIME...MOT...LOC 2132Z 215DEG 11KT 3634 7880
$$
PWB3 follow-up statements
268
WWUS52 KRAH 012203
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT MON JUN 1 2015
NCC145-012212-
/O.CAN.KRAH.SV.W.0046.000000T0000Z-150601T2230Z/
PERSON NC-
603 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3636 7855 3645 7874 3654 7866 3654 7832
3646 7830
TIME...MOT...LOC 2202Z 222DEG 20KT 3647 7860
$$
NCC077-181-012230-
/O.CON.KRAH.SV.W.0046.000000T0000Z-150601T2230Z/
VANCE NC-GRANVILLE NC-
603 PM EDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN VANCE AND NORTHEASTERN GRANVILLE COUNTIES...
AT 602 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF
CLARKSVILLE...OR 10 MILES NORTH OF OXFORD...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
STOVALL...SATTERWHITE POINT MARINA...STEELE CREEK MARINA &
CAMPGROUND...KERR LAKE...BULLOCKSVILLE...TUNGSTEN AND JOHN H KERR
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3636 7855 3645 7874 3654 7866 3654 7832
3646 7830
TIME...MOT...LOC 2202Z 222DEG 20KT 3647 7860
$$
PWB434
WWUS52 KRAH 012218
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT MON JUN 1 2015
NCC077-181-012230-
/O.CON.KRAH.SV.W.0046.000000T0000Z-150601T2230Z/
VANCE NC-GRANVILLE NC-
618 PM EDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN VANCE AND NORTHEASTERN GRANVILLE COUNTIES...
AT 617 PM EDT...QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CLARKSVILLE...OR 12
MILES EAST OF VIRGILINA...MOVING NORTHEAST AT 15 MPH. FREQUENT
LIGHTNING WAS ALSO OCCURRING.
LOCATIONS IMPACTED INCLUDE...
STOVALL...TUNGSTEN...STEELE CREEK MARINA & CAMPGROUND AND JOHN H KERR
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3642 7855 3650 7862 3654 7866 3654 7843
3648 7839
TIME...MOT...LOC 2217Z 215DEG 11KT 3651 7857
$$
PWB321
WWUS52 KRAH 012231
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT MON JUN 1 2015
NCC077-181-012239-
/O.EXP.KRAH.SV.W.0046.000000T0000Z-150601T2230Z/
VANCE NC-GRANVILLE NC-
631 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VANCE AND
NORTHEASTERN GRANVILLE COUNTIES WILL EXPIRE AT 630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER FREQUENT
LIGHTNING WILL CONTINUE TO POSE A DANGER IN THE AREA THROUGH 645 PM.
STAY INDOORS UNTIL THUNDER IS NOT HEARD FOR 15 MINUTES.
LAT...LON 3642 7855 3650 7862 3654 7866 3654 7843
3648 7839
TIME...MOT...LOC 2224Z 215DEG 11KT 3651 7857
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 1, 3:45 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT MON JUN 1 2015 .SYNOPSIS...A MID LEVEL LOW PRESSURE TROUGH AND SURFACE COLD FRONT OVER THE TENNESSEE VALLEY WILL MOVE SLOWLY EASTWARD THEN STALL OVER THE CAROLINAS THROUGH THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM MONDAY... LATEST SURFACE ANALYSIS SHOWS A NORTHEAST-SOUTHWEST COLD FRONT SLOWLY MOVING ACROSS THE CREST OF THE SOUTHERN APPALACHIANS WITH A WEAK SURFACE LOW LOCATED NEAR WASHINGTON DC AND A WEAK LEE TROUGH EXTENDING SOUTH INTO THE PIEDMONT OF VA AND NC. THE AIR MASS ACROSS CENTRAL NC IS MODERATELY UNSTABLE WITH MLCAPE VALUES RANGING BETWEEN 1000-1500 J/KG. A DEEP LAYER SOUTHWESTERLY FLOW AT AROUND 15 KTS IS PRESENT WITH WEAK BULK SHEAR VALUES AROUND 10-15 KTS. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN PIEDMONT DURING THE PAST HOUR OR TWO IN ASSOCIATION WITH A SHEARING SHORT WAVE. THE STORMS HAVE LARGELY BEEN PULSE IN NATURE WITH SHORT LIVED UPDRAFTS THAT OFTEN MERGE AND CONFLICT WITH EACH OTHER. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...STEEP LOW LEVEL LAPSE RATES AND DCAPE VALUES AT OR JUST ABOVE 1000 J/KG SUGGESTS A LOCALIZED DAMAGING WIND GUST IS POSSIBLE. CONVECTION ALLOWING MODELS GRADUALLY SHIFT THE CONVECTION EASTWARD THIS AFTERNOON AND EARLY EVENING WITH THE COVERAGE AND INTENSITY GRADUALLY WANING AFTER MIDNIGHT. LATE THIS EVENING AND OVERNIGHT...CONVECTIVE COVERAGE DECREASES SIGNIFICANTLY WITH ONLY ISOLATED CONVECTION EXPECTED AFTER MIDNIGHT. LOWS TONIGHT WILL RANGE IN THE MID TO UPPER 60S. -BLAES && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 345 PM MONDAY... THE COLD FRONT WILL STRETCH FROM SOUTHERN VIRGINIA SOUTHWEST TO NORTHWESTERN NC ON TUESDAY MORNING. THE FRONT WILL MAKE VERY SLOW SOUTHWARD PROGRESS ACROSS CENTRAL NC ON TUESDAY AND TUESDAY NIGHT BEFORE SETTLING NEAR THE NC/SC BORDER BY WEDNESDAY MORNING. THE FRONTAL PROGRESSION MAY BE VERY LIMITED EARLY IN THE DAY AND THEN AIDED BY CONVECTIVE OUTFLOW AND PRECIPITATION DURING THE AFTERNOON AND EVENING. THE UPPER LEVEL LOW ACROSS WESTERN TN/KY AT THE START OF THE PERIOD IS CUT OFF FROM THE WESTERLIES AND SLOWLY MOVES EASTWARD REACHING SOUTHEAST TN BY WEDNESDAY MORNING. AHEAD OF THE CLOSED LOW...A NARROW BUT MOIST FETCH OF MOISTURE WILL SPREAD INTO THE CAROLINAS. WITH SREF PW VALUES CLIMBING TO AROUND 1.75 INCHES. AS THE UPPER LOW APPROACHES...FORCING FOR ASCENT INCREASES AND SCATTERED TO WIDESPREAD CONVECTION IS LIKELY TO DEVELOP DURING THE AFTERNOON AND EVENING WITH MULTIPLE ROUNDS OF CONVECTION LIKELY TO SPREAD EAST ACROSS THE AREA. THE APPROACHING UPPER LOW RESULTS IN STRENGTHENING SHEAR WITH BULK SHEAR VALUES INCREASING TO 20-30 KTS BY TUESDAY AFTERNOON WHICH SHOULD SUPPORT A SLIGHTLY INCREASED SEVERE WEATHER THREAT BUT THE MAIN HAZARDOUS WEATHER THREAT WILL BE FROM LOCALLY HEAVY RAIN. WIDESPREAD CLOUDINESS AND THE INFILTRATION OF A COOLER AIR MASS WILL RESULT IN HIGHS ONLY IN THE LOWER TO MID 80S. -BLAES. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 310 PM MONDAY... WET WEATHER WILL CONTINUE THROUGH WED. THE MID LEVEL LOW OVER ERN TN EARLY IN THE DAY WILL CONTINUE A VERY SLOW WOBBLE TO THE EAST DURING THE DAY... AS A LOBE OF VORTICITY ROTATES NORTHWARD THROUGH CENTRAL NC. PW VALUES WILL REMAIN ELEVATED (150-180% OF NORMAL) WITH A CONFLUENT LOW LEVEL ATLANTIC-SOURCE FLOW AND AT LEAST MODERATE UPPER DIVERGENCE AS WEAK JETLETS ROTATE ABOUT THE UPPER LOW. LATEST MODEL RUNS SHOW THE FRONT DROPPING INTO FAR NRN AND NW NC EARLY WED MORNING... WHICH SHOULD HELP FOCUS RAINFALL. MARGINAL INSTABILITY PERSISTS WITH PROJECTIONS OF 500-1000 J/KG OF MUCAPE MAINLY IN THE SW CWA. THE COMBO OF MOISTURE/LIFT/INSTABILITY SUPPORTS RETAINING LIKELY POPS (AND IF TRENDS CONTINUE THESE SHOULD GO UP TO CATEGORICAL IN LATER FORECASTS). RAIN TOTALS MAY BE LOCALLY HEAVY WITH POSSIBLE TRAINING CONVECTIVE ELEMENTS. ADJUSTMENT BY EARLIER SHIFTS OF TAKING WED MAX TEMPS DOWN ESPECIALLY N AND NW OF THE FRONT (NW CWA) LOOKS GOOD AND WILL STAY THAT COURSE... WITH HIGHS FROM THE LOWER 70S NW TO LOWER 80S SE... IN LINE WITH STATISTICAL GUIDANCE. THERE MAY BE A SLIGHT BIT OF DRYING (MARGINALLY LOWER PW AND A LULL IN DPVA) ROTATING ABOUT THE LOW AND WORKING INTO THE SW CWA WED NIGHT... BUT WITH PW STILL ABOVE NORMAL AND THE SURFACE WEDGE FRONTAL ZONE IN PLACE... WILL KEEP A CHANCE OF SHOWERS IN OVERNIGHT. LOWS 61-66 NW TO SE. MORE OF THE SAME THU WITH THE SYNOPTIC CONFIGURATION SIMILAR TO WED... EXCEPT THE MID LEVEL LOW TO OUR WEST WILL HAVE DRIFTED SLIGHTLY CLOSER... INTO FAR WRN NC. INSTABILITY MAY BE A TAD HIGHER (750-1500 J/KG AREAWIDE ON THE GFS) WITH SIMILAR WEAK DPVA... UPPER DIVERGENCE... PW 150-180% OF NORMAL... AND ONSHORE-DIRECTED LOW LEVEL FLOW FOCUSED ALONG THE FRONTAL ZONE. EXPECT ANOTHER ROUND OF NUMEROUS SHOWERS AND EMBEDDED STORMS... PEAKING IN THE AFTERNOON AND EVENING. THICKNESSES ARE EXPECTED TO BE 10 M BELOW NORMAL... AND FACTORING IN THE CLOUDS AND PRECIP... PREFER TO KEEP HIGHS BELOW NORMAL (MID 70S TO MID 80S)... AND EVEN THESE MAY BE TOO HIGH IN THE NW HALF OF THE CWA. WILL TREND PRECIP CHANCES DOWN BUT NOT OUT THU NIGHT AS THE BY-NOW-WEAKENING UPPER LOW STARTS TO SHIFT OVERHEAD. LOWS IN THE MID 60S. COOLER-THAN-NORMAL WEATHER IS LIKELY TO EXTEND INTO FRI... BUT MODERATING SLOWLY AS WE GO THROUGH THE SAT-MON TIME FRAME. THE UPPER LOW WILL OPEN UP AND WEAKEN TO A BAGGY TROUGH WHILE CONTINUING AN EASTWARD DRIFT OFF THE MIDATLANTIC COAST... HOWEVER THIS TROUGH AXIS IN THE MEAN MAY LINGER OVER OUR AREA THROUGH MON... AS WEAK ENERGY MAY DROP IN FROM THE NW TO RELOAD THE TROUGH OVERHEAD. THE ECMWF IS MORE ROBUST WITH THIS... RESULTING IN ANOTHER CLOSED LOW OVER THE CAROLINAS SUN INTO MON... WHILE THE GFS IS MUCH LESS AMPLIFIED... FOCUSING INSTEAD ON STRONG NRN STREAM TROUGHING DEVELOPING OVER SOUTH CENTRAL CANADA INTO THE UPPER MIDWEST. THE GFS HAS BEEN SLIGHTLY MORE CONSISTENT BUT OTHERWISE THERE IS NO CLEAR INDICATION OF WHICH SOLUTION IS MORE LIKELY. THE FRONTAL ZONE SHOULD HOLD IN PLACE (WITH NOTHING TO MOVE IT OUT) YET CONTINUE TO SLOWLY WASH OUT WITH TIME... AND THE GFS KEEPS PW VALUES ABOVE NORMAL. SO WITH WEAK (BUT NON-ZERO) FORCING FOR ASCENT AND ABOVE NORMAL MOISTURE IN PLACE WITH LIMITED FOCUS... WE SHOULD SEE DAILY SHOWERS AND STORMS... NEAR OR JUST ABOVE CLIMATOLOGICAL COVERAGE. WILL HAVE TEMPS SLIGHTLY BELOW NORMAL FRI... RISING BACK TOWARD NORMAL BY MON. -GIH && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 100 PM MONDAY... VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z TONIGHT AT ALL CENTRAL NC SITES. THERE IS A CHANCE OF SUB-VFR (LIKELY IFR/LIFR) CIGS BETWEEN 08Z AND 13Z TONIGHT/TUE MORNING AT RDU/RWI/FAY... ALTHOUGH CONFIDENCE IS LOWER THAN USUAL DUE TO LACK OF AGREEMENT AMONG THE MODELS REGARDING STRATUS FORMATION. ANY SUB-VFR CIGS WILL LIFT/MIX OUT TO VFR BY 15Z TUE. SCATTERED STORMS ARE MOST PROBABLY NEAR INT/GSO THIS AFTERNOON/EARLY EVENING (17Z-23Z)... TRENDING TOWARD RDU THIS EVENING (23Z-04Z)... WHICH MAY CAUSE A BRIEF DROP IN VSBYS TO MVFR/IFR AND IN CIGS TO MVFR... BUT THESE CONDITIONS WILL NOT BE PREVAILING. BETTER CHANCE OF SHOWERS/STORMS FORMING EARLIER TUE... TOWARD THE END OF THE TAF VALID PERIOD AT 15Z-18Z. WINDS GENERALLY LIGHT FROM SOUTH OR SW EXCEPT IN/NEAR STORMS. LOOKING BEYOND 18Z TUE: THE MORE NUMEROUS SHOWERS/STORMS TUE AFTERNOON AND INTO THE NIGHT WILL MEAN A BETTER CHANCE OF BRIEF SUB- VFR CIGS/VSBYS AT ALL SITES... HOWEVER OUTSIDE OF SHOWERS/STORMS WE SHOULD HAVE VFR CONDITIONS TUE. A COLD FRONT DROPPING IN FROM THE NORTH TUE NIGHT INTO EARLY WED WILL BRING A GOOD CHANCE OF IFR/LIFR STRATUS AFTER 06Z TUE NIGHT... WITH AT LEAST MVFR IF NOT IFR CONDITIONS LASTING THROUGH MUCH OF WED WITH NUMEROUS SHOWERS AND ISOLATED STORMS. IFR CONDITIONS LIKELY BOTH WED NIGHT AND THU NIGHT MAINLY AT INT/GSO/RDU/RWI... NEAR A LINGERING FRONTAL ZONE... RISING SLOWLY TO MVFR EACH MORNING. SLIGHTLY DRIER AIR IS EXPECTED BY SAT... SUGGESTING VFR CONDITIONS WILL AGAIN PREVAIL. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...HARTFIELD AVIATION...HARTFIELD
Hazardous weather outlook, Jun 1, 4:26 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 426 PM EDT MON JUN 1 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-022030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 426 PM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THROUGH THE MID EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR REGION TUESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL HOURS. IF THIS OCCURS...LOCALIZED SHORT TERM FLOODING OF STREETS AND POOR DRAINAGE AREAS MAY OCCUR. A FEW THUNDERSTORMS ON TUESDAY AND TUESDAY EVENING COULD BE STRONG WITH LOCALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 2:58 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT MON JUN 1 2015
NCZ073-074-083-084-012000-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
258 PM EDT MON JUN 1 2015
...SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND...ANSON...MONTGOMERY AND SOUTHEASTERN STANLY COUNTIES
THROUGH 400 PM EDT...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS BETWEEN WADESBORO AND TROY...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 35 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...TROY...HAMLET...BISCOE...ANSONVILLE...
HOFFMAN...POLKTON...NORWOOD AND MOUNT GILEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3551 7998 3551 7977 3525 7970 3512 7957
3507 7958 3506 7949 3499 7957 3494 7959
3491 7956 3485 7963 3482 7962 3481 8012
3486 8030
TIME...MOT...LOC 1854Z 228DEG 18KT 3493 7998
22Special weather statement, Jun 1, 3:44 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT MON JUN 1 2015
NCZ074-075-084-012045-
RICHMOND NC-MOORE NC-MONTGOMERY NC-
344 PM EDT MON JUN 1 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF RICHMOND...MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 445 PM
EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS BETWEEN ROCKINGHAM
AND ROBBINS...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...CARTHAGE...PINEHURST...HAMLET...
ABERDEEN...HOFFMAN...WHISPERING PINES...PINEBLUFF AND ROBBINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3481 7992 3486 7990 3490 7985 3498 7987
3532 7970 3551 7966 3552 7935 3549 7934
3548 7936 3544 7933 3520 7928 3504 7946
3499 7957 3494 7959 3491 7956 3485 7963
3482 7962 3482 7963 3480 7969
TIME...MOT...LOC 1943Z 210DEG 11KT 3524 7962
22Special weather statement, Jun 1, 4:01 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT MON JUN 1 2015
NCZ041-042-077-012100-
WAKE NC-JOHNSTON NC-HARNETT NC-
401 PM EDT MON JUN 1 2015
...SHOWERS AND THUNDERSTORMS DEVELOPING OVER HARNETT AND WAKE
COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LILLINGTON...MOVING NORTHEAST AT 40 MPH.
ANOTHER THUNDERSTORM WAS LOCATED BETWEEN APEX AND RALEIGH... MOVING
NORTHEAST AT 40 MPH.
OCCASIONAL LIGHTNING AND GUSTY WIND TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...LILLINGTON...WAKE
FOREST...GARNER...FUQUAY-VARINA... CLAYTON...ANGIER AND APEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER INDOORS UNTIL THUNDER IS NOT HEARD FOR 20 TO 30 MINUTES
BEFORE RESUMING OUTDOOR ACTIVITIES.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7833 3590 7831 3587 7828 3582 7825
3534 7876 3538 7903 3557 7893 3558 7892
3559 7892 3606 7866
TIME...MOT...LOC 1958Z 240DEG 49KT 3543 7882
PWBLocal storm report, Jun 1, 5:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 1 SSE ULAH 35.63N 79.83W
06/01/2015 RANDOLPH NC EMERGENCY MNGR
TREE DOWN US HWY 220
&&
EVENT NUMBER RAH1500653
22Local storm report, Jun 1, 5:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 SSE ULAH 35.60N 79.81W
06/01/2015 RANDOLPH NC EMERGENCY MNGR
TREE DOWN ON MIDWAY ACRES RD
&&
EVENT NUMBER RAH1500654
22Local storm report, Jun 1, 5:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 4 ESE ULAH 35.63N 79.77W
06/01/2015 RANDOLPH NC EMERGENCY MNGR
TREE DOWN AT LIONS REST RD AND OLD COX RD
&&
EVENT NUMBER RAH1500655
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:29 PM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| Jun 1, 2:58 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond | 62 min |
| Jun 1, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 39 min |
| Jun 1, 3:44 PM EDT | Special Weather Statement | RAH | Moore, Richmond | 61 min |
| Jun 1, 4:01 PM EDT | Special Weather Statement | RAH | Harnett, Wake | 59 min |
| Jun 1, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 41 min |
| Jun 1, 6:20 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.